Description

Medical errors are now estimated to be the third leading cause of death in the United States (Makary & Daniel, 2016). Look-alike, sound- alike prescription drug mix-ups contribute to this

Medical errors are now estimated to be the third leading cause of death in the United States (Makary & Daniel, 2016). Look-alike, sound- alike prescription drug mix-ups contribute to this figure. The US Food and Drug Administration (FDA) and Institute for Safe Medication Practices (ISMP) have recommended the use of Tall Man lettering since 2008, in which dissimilar portions of confusable drug names pairs are capitalized in order to make them more distinguishable.

Reuse Permissions
  • 554.75 KB application/pdf

    Download count: 0

    Details

    Contributors
    Date Created
    • 2017
    Resource Type
  • Text
  • Collections this item is in
    Note
    • Partial requirement for: M.S., Arizona State University, 2017
      Note type
      thesis
    • Includes bibliographical references (pages 27-29)
      Note type
      bibliography
    • Field of study: Human Systems Engineering

    Citation and reuse

    Statement of Responsibility

    by Ashley Knobloch

    Machine-readable links